MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS
Model Number FB-220U
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The mentioned device was not returned to the service center for evaluation.Olympus followed up with the user facility to request the returned of the mentioned device and/or unused product from this lot and was informed that the product will not be returned.The cause of the reported event cannot be determine at this time.
 
Event or Problem Description
The service center was informed that during an unspecified procedure, that the patient's sample fell from the forceps into the scope¿s biopsy valve.The user facility¿s staff member removed the biopsy valve to retain the sample and was splashed in the eye with bioburden.The staff member was wearing protective eyewear when the incident occurred.Both the patient and the facility¿s staff member were blood panel tested.The staff member was placed on prophylactics as a precautionary measure, while test results were pending.The patient and staff member¿s blood test were negative for any cross contamination.In addition, the user facility reported that there has been a common observation when using this device that the physician has been unable to retain patient samples while transferring tissue samples from the scope to a collection receptacle.The user facility believes that there may be an issue with the grasp of the device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to report additional information.The content of this complaint was reviewed by the original equipment manufacturer (oem).The oem reported that the cause of the report event was not specifically identified, since the device did not return for the investigation.This is the first complaint of its kind for ¿resistance to withdraw the instrument during the procedure.¿ the oem reported that the most likely cause of the reported event is the instrument being quickly withdrew from the endoscope might have caused the blood and mucus scatter.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8735644
Report Number2951238-2019-00975
Device Sequence Number16787244
Product Code FCL
UDI-Device Identifier04953170031076
UDI-Public04953170031076
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-220U
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;